Hail, Ottawa
- When
- June 28, 2:30 PM CST
- Where
- Ottawa County, 4 mi SE of Delphos
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.250, -97.717
Report Relayed via NSSL.
14 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 28, 2:45 AM CST, 11 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT WED JUN 28 2006 .DISCUSSION... SATELLITE SHOWING WARM AIR ADVECTION MID CLOUDS AROUND 10 KFT DEVELOPING ACROSS NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THIS MORNING. RADAR SHOWING SOME WEAK RETURNS WITH MAINLY SOME LIGHT RAIN OR SPRINKLES HITTING THE GROUND. TENDENCY OVER THE LAST 45 MINUTES HAS BEEN FOR SHOWERS TO DEVELOP ACROSS REPUBLIC COUNTY THEN MOVE SOUTHEAST AND DISSIPATE BEFORE REACHING I-70. RADAR ALSO SHOWS A BOUNDARY IN NORTHEAST KANSAS MOVING NORTHEAST INTO NEMAHA COUNTY AT 0815Z. CURRENT TRENDS WITH THE MID LEVEL SHOWERS REMAINING LIGHT WILL NOT INTRODUCE POPS AFTER 12Z THIS MORNING FOR THESE DUE TO LACK OF MOISTURE...BUT WILL INCREASE THE AMOUNT OF CLOUDS ACROSS THE CWA THIS MORNING. SATELLITE SHOWING A WEAK WAVE OVER WESTERN SOUTH DAKOTA THIS MORNING AND ANOTHER STRONGER WAVE MOVING INTO WYOMING THAT SHOULD MOVE INTO NEBRASKA LATER TODAY AND INTO CENTRAL AND EASTERN KANSAS LATER THIS AFTERNOON SO WILL KEEP SMALL POPS GOING THIS AFTERNOON AND TONIGHT WITH WARM ADVECTION CONTINUING. FRONTAL BOUNDARY OVER NORTHEAST KANSAS TO MOVE NORTHEAST DURING THE AFTERNOON HOURS THURSDAY INTO NEBRASKA INTO NORTHWEST MISSOURI. RIDGE OVER THE ROCKIES BUILDS INTO THE CENTRAL PLAINS ON THURSDAY NIGHT AND FRIDAY. TEMPERATURES MAY REACH INTO THE UPPER 90S ACROSS THE NORTH CENTRAL COUNTIES WITH THE MID 90S FURTHER EAST. GFS BRINGING IN ANOTHER BOUNDARY TOWARD THE NEBRASKA/KANSAS LINE ON SUNDAY AND KEEPING IT THERE BEFORE MOVING IT SOUTH INTO THE CWA ON MONDAY AS UPPER RIDGE MOVES BACK WEST. HAVE KEPT LOW POPS GOING FOR THIS TIME PERIOD. MADE NO CHANGES TO THE EXTENDED. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 507 AM CDT WED JUN 28 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-291015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 507 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY ACROSS NORTHEAST KANSAS...MAINLY NORTH OF A LAWRENCE TO MARYSVILLE LINE. THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 36 SUNDAY AND SUNDAY NIGHT...THEN ACROSS THE ENTIRE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT WED JUN 28 2006 KSZ034-282115- OTTAWA- 328 PM CDT WED JUN 28 2006 THROUGH 415 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 5 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS IN EXCESS OF 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MINNEAPOLIS. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The Topeka radar (KTWX), 131 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
Report Relayed via NSSL.
Report relayed via NSSL.
Report relayed via NSSL.
Report relayed via NSSL.
Two reports of 1 inch diameter hail were received from Willard, with one being reported just north of the Kansas River. Three minor accidents also occurred about 1 mile east of Willard on Interstate 70, caused by slick roads and backed up traffic. One indirect injury was reported in the accidents.
Newspaper accounts indicate that many acres of crops including corn, soybeans, and melons were damaged or destroyed in and around the Rossville area. Damage amounts are estimated.
Report relayed via NSSL.
An off-duty NWS meteorologist reported a 4 to 6 inch tree limb down in Minneapolis. Time was estimated.
Hail covered the ground.
Report relayed via NSSL.
Reported as large marble size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514734, 5514735, 5514736, 5514737, 5514738, 5514739, 5514740, 5514741, 5514742, 5514813, 5514814, 5514815, 5514816, 5514818, 5514817.